question-icon

Are there any drug interactions between Tramadol and Amitriptyline?

default
Posted on Wed, 25 May 2016
Question: My nephew asked me to get some information regarding his wife. She has a hx of alcohol abuse and is on, I believe Buspar, which her husband administers to her.
she was prescriber amitriptyline -- not sure of dosage prescribed, and Tramidol (sp) 40 mg 6x daily. My nephew came home and she passed out on the floor. She did wake up quickly and seemed high on something. I believe her doctor needs to know what has happened, and I believe he will consult him, however, could you give us some insight as to what may be going on. Could it possibly be the combination of Tramadol and her antidepressant, or do you think she may have taken something else and is not admitting to it? I know she needs to get help, but it would help us if we could get some insight, or knowledge from you. Thank you
doctor
Answered by Dr. Arnab Banerjee (30 minutes later)
Brief Answer:
she needs immediate help .. please take her to your nearest ER..

Detailed Answer:
Hello XXXX, Welcome to HCM,

Gone through your query, I can understand your concern ,

Now at first let me clarify something to you , Buspirone (Buspar) as well as Amitriptyline is given(by the your doctor off course) to overcome the anxiety and depression due to Alcohol withdrawal therapy in a due course..

So if Alcohol is simultaneously consumed with them it's of no use and it has the chance of causing severe overdose due to their combined effects..

On top of that She seemed to have taken Tramadol, a potential Opiate analgesic (how did she got access of it?? ) .. these combined effect can be pretty dangerous ..

Even in the absence of alcohol , all of these taken together (intentionally or unintentionally) can be proven dangerous combination for any person..

Please don't wait anymore and take her to your nearest Urgent Care (ER) and also inform them about all these drugs which will help them to treat her further in a proper directional way .

Good for you that all of these medications which you've mentioned have proper antidotes and if managed timely , chances of getting recovered is really good..

So please don't wait for your nephew ,and take her to the nearest ER to get the immediate medical attention as well as a proper Blood & Urinary Toxicology panel assay , which will show all the abusive components so management becomes easier..

No need to panic, just keep her awake on the way to the hospital . With timely intervention , the cure rate is quite high , but after this phase , she needs to be on strict observation so that further abuse can't occur..

If at any point you feel like things are getting out of hand, then don't hesitate to seek help from the proper organizations dedicated to this service (Alcoholic Anonymous ) ..

Please get back to me if anything is unclear..

But please don't waste any more time in taking her to the ER..(remember she may seem awake but it's much serious than that we're concerned about here)..

Kind Regards

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Arnab Banerjee

Critical Care Specialist

Practicing since :2012

Answered : 1466 Questions

premium_optimized

The User accepted the expert's answer

Share on
Are there any drug interactions between Tramadol and Amitriptyline?

Brief Answer: she needs immediate help .. please take her to your nearest ER.. Detailed Answer: Hello XXXX, Welcome to HCM, Gone through your query, I can understand your concern , Now at first let me clarify something to you , Buspirone (Buspar) as well as Amitriptyline is given(by the your doctor off course) to overcome the anxiety and depression due to Alcohol withdrawal therapy in a due course.. So if Alcohol is simultaneously consumed with them it's of no use and it has the chance of causing severe overdose due to their combined effects.. On top of that She seemed to have taken Tramadol, a potential Opiate analgesic (how did she got access of it?? ) .. these combined effect can be pretty dangerous .. Even in the absence of alcohol , all of these taken together (intentionally or unintentionally) can be proven dangerous combination for any person.. Please don't wait anymore and take her to your nearest Urgent Care (ER) and also inform them about all these drugs which will help them to treat her further in a proper directional way . Good for you that all of these medications which you've mentioned have proper antidotes and if managed timely , chances of getting recovered is really good.. So please don't wait for your nephew ,and take her to the nearest ER to get the immediate medical attention as well as a proper Blood & Urinary Toxicology panel assay , which will show all the abusive components so management becomes easier.. No need to panic, just keep her awake on the way to the hospital . With timely intervention , the cure rate is quite high , but after this phase , she needs to be on strict observation so that further abuse can't occur.. If at any point you feel like things are getting out of hand, then don't hesitate to seek help from the proper organizations dedicated to this service (Alcoholic Anonymous ) .. Please get back to me if anything is unclear.. But please don't waste any more time in taking her to the ER..(remember she may seem awake but it's much serious than that we're concerned about here).. Kind Regards